Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 23, 2005, 11:48 AM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 57 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2005, 11:48 AM CDT (16:48 UTC)
- Expired
- Jul 23, 2005, 12:45 PM CDT
- In force
- 57 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 143 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 11:50 AM CDT | TSTM WND DMG | 4 N Menomonie, WI | 14 TO 16 INCH DIAMETER OAK TREE DOWNED...SEVERAL TREES UPROOTED. |
| Jul 23, 11:55 AM CDT | TSTM WND DMG | 2 W Dallas, WI | TREES DOWN |
| Jul 23, 11:55 AM CDT | TSTM WND DMG | Durand, WI | TREES AND POWER LINES DOWN |
| Jul 23, 11:56 AM CDT | TSTM WND DMG | Dallas, WI | ROADS BLOCKED DUE TO DOWNED TREES...ROOF TORN OFF HOME...NUMEROUS POWER LINES DOWN. |
| Jul 23, 12:00 PM CDT | TSTM WND GST 78 | Nelson, WI | MEASURED WIND GUST. BOATS BLOWN OVER ON LAKE PEPIN. |
| Jul 23, 12:00 PM CDT | TSTM WND DMG | 2 W Rock Falls, WI | POWERLINES DOWN |
| Jul 23, 12:10 PM CDT | TSTM WND DMG | Eau Claire, WI | HALF OF A CHIMNEY BLOWN OFF OF A HOUSE |
| Jul 23, 12:10 PM CDT | TSTM WND DMG | Eau Claire, WI | HALF OF A CHIMNEY BLOW OFF OF A HOUSE |
| Jul 23, 12:10 PM CDT | HAIL 1.25 | Eau Claire, WI | |
| Jul 23, 12:14 PM CDT | TSTM WND DMG | Eau Claire, WI | TREES DOWN |
| Jul 23, 12:15 PM CDT | TSTM WND DMG | Eleva, WI | TREES AND POWER LINES DOWN. |
| Jul 23, 12:15 PM CDT | TSTM WND DMG | Chippewa Falls, WI | TREES DOWN COUNTY WIDE |
| Jul 23, 12:15 PM CDT | HAIL 1 | N Eau Claire, WI | SEVERAL TREES DOWN |
| Jul 23, 12:18 PM CDT | TSTM WND DMG | Osseo, WI | TREES AND POWER LINES DOWN. TREE BLOCKING ROAD IN OSSEO. |
| Jul 23, 12:20 PM CDT | TSTM WND DMG | Eau Claire, WI | 8 TO 10 INCH TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 231648
SVRARX
WIC011-121-231745-
/O.NEW.KARX.SV.W.0063.050723T1648Z-050723T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1148 AM CDT SAT JUL 23 2005
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUFFALO COUNTY IN WEST CENTRAL WISCONSIN
TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 1245 PM CDT
* AT 1148 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...AND DAMAGING WINDS
EXTENDING FROM 11 MILES WEST OF RICE LAKE TO 4 MILES NORTHWEST OF
LAKE CITY. THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
MAXVILLE AROUND 1155 AM CDT...
MISHA MOKWA AND NELSON AROUND NOON CDT...
URNE AND THE BIG SWAMP AREA AROUND 1205 PM CDT...
MODENA AND MONDOVI AROUND 1210 PM CDT...
PRAAG AND MONDOVI AIRFIELD AROUND 1215 PM CDT...
THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS AROUND 70 MPH. FOR YOUR PROTECTION...MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND
STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4559 9231 4487 9236 4451 9248 4422 9119
4464 9117 4539 9092 4558 9125
$$
THOMPSON6 follow-up statements
000
WWUS53 KARX 231657
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1157 AM CDT SAT JUL 23 2005
WIC011-121-231745-
/O.CON.KARX.SV.W.0063.000000T0000Z-050723T1745Z/
BUFFALO WI-TREMPEALEAU WI-
1157 AM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR TREMPEALEAU AND BUFFALO COUNTIES...
AT 1157 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY
SIZE HAIL EXTENDING FROM 4 MILES WEST OF RICE LAKE TO 5 MILES
NORTHEAST OF LAKE CITY. THE SEVERE STORMS WERE MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
MONDOVI AND MONDOVI AIRFIELD AROUND 1205 PM CDT...
MODENA AND TELL AROUND 1210 PM CDT...
GILMANTON AND PRAAG AROUND 1215 PM CDT...
MONTANA AND OSSEO AROUND 1220 PM CDT...
HIGHWAY 53 AND COUNTY E AND WALEK KNOB AROUND 1225 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4460 9166 4460 9203 4443 9209 4422 9118
4460 9117 4459 9129 4459 9138
$$
THOMPSON000
WWUS53 KARX 231706
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1206 PM CDT SAT JUL 23 2005
WIC011-121-231745-
/O.CON.KARX.SV.W.0063.000000T0000Z-050723T1745Z/
BUFFALO WI-TREMPEALEAU WI-
1206 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR TREMPEALEAU AND BUFFALO COUNTIES...
AT 1206 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY
SIZE HAIL EXTENDING FROM 8 MILES NORTH OF ALMA TO 12 MILES SOUTHEAST
OF RICE LAKE. THE SEVERE STORMS WERE MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
MONTANA AND LOOKOUT AROUND 1215 PM CDT...
STRUM AND THE BORST VALLEY AREA AROUND 1220 PM CDT...
INDEPENDENCE AND OSSEO AROUND 1225 PM CDT...
PLEASANTVILLE AND WHITEHALL AROUND 1230 PM CDT...
PIGEON FALLS AND SQUARE BLUFF AROUND 1235 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4460 9166 4460 9203 4443 9209 4422 9118
4460 9117 4459 9129 4459 9138
$$
THOMPSON000
WWUS53 KARX 231713
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1212 PM CDT SAT JUL 23 2005
WIC011-121-231745-
/O.CON.KARX.SV.W.0063.000000T0000Z-050723T1745Z/
BUFFALO WI-TREMPEALEAU WI-
1212 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR TREMPEALEAU AND BUFFALO COUNTIES...
AT 1200 NOON CDT...THE FIRE DEPARTMENT REPORTED MEASURED WIND GUSTS
OF 78 MPH IN NELSON. BOATS WERE ALSO REPORTED BLOWN OVER.
AT 1212 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY
SIZE HAIL EXTENDING FROM 9 MILES NORTHEAST OF ALMA TO 20 MILES
SOUTHEAST OF RICE LAKE. THE SEVERE STORMS WERE MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
STRUM AND THE BORST VALLEY AREA AROUND 1220 PM CDT...
INDEPENDENCE AND OSSEO AROUND 1225 PM CDT...
PLEASANTVILLE AND WHITEHALL AROUND 1230 PM CDT...
PIGEON FALLS AND SQUARE BLUFF AROUND 1235 PM CDT...
BLAIR AROUND 1240 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4460 9166 4460 9202 4443 9208 4426 9119
4460 9117 4459 9129 4459 9138
$$
THOMPSON000
WWUS53 KARX 231723
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1222 PM CDT SAT JUL 23 2005
WIC011-121-231745-
/O.CON.KARX.SV.W.0063.000000T0000Z-050723T1745Z/
BUFFALO WI-TREMPEALEAU WI-
1222 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR TREMPEALEAU AND BUFFALO COUNTIES...
AT 1222 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS OF 70 TO 80 MPH AND
PENNY SIZE HAIL EXTENDING FROM 10 MILES NORTHWEST OF ARCADIA TO 16
MILES SOUTHWEST OF LADYSMITH. THE SEVERE STORMS WERE MOVING EAST AT
55 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
PIGEON FALLS AND WHITEHALL AROUND 1230 PM CDT...
BLAIR AROUND 1235 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
THIS IS A DANGEROUS SITUATION...AS WIND GUSTS AROUND 80 MPH CAN BE
EXPECTED. TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE
LOWEST FLOOR AND STAY AWAY FROM WINDOWS
LAT...LON 4460 9166 4457 9192 4441 9199 4426 9119
4460 9117 4459 9129 4459 9138
$$
THOMPSON000
WWUS53 KARX 231734
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1233 PM CDT SAT JUL 23 2005
WIC011-121-231745-
/O.CON.KARX.SV.W.0063.000000T0000Z-050723T1745Z/
BUFFALO WI-TREMPEALEAU WI-
1233 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR TREMPEALEAU AND BUFFALO COUNTIES...
AT 1218 PM CDT...LAW ENFORCEMENT REPORTED TREES AND POWER LINES DOWN
IN OSSEO AND ELEVA.
AT 1230 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING TORNADO LIKE WIND DAMAGE WITH WINDS IN
EXCESS OF 80 MPH AND PENNY SIZE HAIL EXTENDING FROM 5 MILES NORTH OF
ARCADIA TO 10 MILES SOUTHWEST OF LADYSMITH. THE SEVERE STORMS WERE
MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
BLAIR AROUND 1240 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
THIS IS A DANGEROUS SITUATION...AS WIND GUSTS OF 80 MPH OR HIGHER
CAN BE EXPECTED. TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON
THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS
LAT...LON 4460 9166 4457 9192 4441 9199 4426 9119
4460 9117 4459 9129 4459 9138
$$
THOMPSON000
WWUS53 KARX 231745
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1245 PM CDT SAT JUL 23 2005
WIC011-121-231753-
/O.EXP.KARX.SV.W.0063.000000T0000Z-050723T1745Z/
BUFFALO WI-TREMPEALEAU WI-
1245 PM CDT SAT JUL 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR TREMPEALEAU AND BUFFALO
COUNTIES HAS EXPIRED...
THE LINE OF SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR TREMPEALEAU AND
BUFFALO COUNTIES HAS EXPIRED.
LAT...LON 4460 9166 4457 9192 4441 9199 4426 9119
4460 9117 4459 9129 4459 9138
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:53 AM CDT, 7 hours 55 minutes earlier.
Area forecast discussion, Jul 23, 3:53 AM CDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 353 AM CDT SAT JUL 23 2005 .SHORT TERM...THROUGH MONDAY MAIN FORECAST CONCERN IS WITH THE RAIN CHANCES THROUGH MUCH OF THE PERIOD. SURFACE ANALYSIS THIS MORNING SHOWS AN AREA OF DEVELOPING LOW PRESSURE OVER NORTHEAST WYOMING. WARM FRONT EXTENDS EAST/SOUTHEAST INTO WESTERN IOWA AND THEN BECOMES MORE DIFFUSE OVER NORTHWEST MISSOURI. A FEW SHOWERS WERE DEVELOPING NORTH OF THE 850 MB WARM FRONT OVER SOUTHEAST MINNESOTA INTO SOUTHWEST WISCONSIN. 00Z MODELS PRESENT VERY DIFFERENT SOLUTIONS FOR TODAY. THE GFS HAS BEEN THE MOST CONSISTENT AND AT THIS TIME IS THE PREFERRED SOLUTION. THE SHORT WAVE TROUGH CURRENTLY OVER THE HIGH PLAINS WILL MOVE EAST ALONG THE CANADIAN BORDER TODAY AND TONIGHT IN THE ZONAL FLOW ALOFT. SURFACE LOW IS EXPECTED TO TRANSLATE EAST AS WELL AND BE OVER EASTERN MINNESOTA OR WESTERN WISCONSIN BY LATE TONIGHT. THE WARM FRONT IS EXPECTED TO LIFT NORTH INTO THE FORECAST AREA THIS AFTERNOON AND THEN HALT ITS NORTHWARD ADVANCE OVERNIGHT. SHOWERS AND STORMS CURRENTLY OVER THE AREA DEVELOPING IN RESPONSE TO THE LOW LEVEL MOISTURE TRANSPORT INTO THE 850 MB WARM FRONT AND THE RESULTING ISENTROPIC LIFT. AS THE SHORT WAVE TROUGH AND SURFACE MOVE EAST TODAY AND TONIGHT...THE BEST WARM AIR ADVECTION WILL LIFT SLOWLY NORTH AND EAST INTO NORTHERN AND EASTERN WISCONSIN. IN RESPONSE...THE GFS SHOWS THE AREA OF 5 TO 6 UBAR/S OF UPGLIDE ON THE 310K ISENTROPIC SURFACE ALSO SHIFTING SLOWLY NORTH AND EAST. WITH MUCH OF THE FORECAST AREA EXPECTED TO REMAIN NORTH OF THE WARM FRONT TODAY...THE ISENTROPIC FORCING WILL CONTINUE TO IMPACT THE AREA AND GENERATE CLOUD COVER AND SCATTERED SHOWERS AND THUNDERSTORMS. DEBRIS CLOUDS FROM CONVECTIVE COMPLEX OVER THE DAKOTAS HAVE ALSO BEEN SPREADING INTO THE AREA AND THICKENING...SO TREND IS FOR LESS SUNSHINE THAN PREVIOUS FORECAST AND AS A RESULT LOWER TEMPERATURES. THE BEST ISENTROPIC UPGLIDE SHIFTS OUT OF THE AREA TONIGHT...BUT COULD CONTINUE ACROSS THE NORTH AND EAST AND DID CONTINUE CHANCE POPS ACROSS THIS AREA THROUGH THE NIGHT. THE SURFACE LOW GOES PAST SUNDAY ALLOWING THE WEAK COLD FRONT TO COME THROUGH THE AREA DURING THE MORNING AND EARLY AFTERNOON. NO SHORT WAVE TROUGHS ARE EXPECTED TO BE OVER THE REGION TO PROVIDE ANY DYNAMICAL FORCING AS THE FRONT COMES THROUGH AND WITH SURFACE BASED CINS OF 100 J/KG OVER MUCH OF THE AREA...MAINTAINED THE DRY FORECAST FOR SUNDAY. DESPITE THE PASSAGE OF THE FRONT...TEMPERATURES AT 850 MB ONLY COOL 1-2C DURING THE DAY ON WEAK NORTHWEST WINDS. SO WITH MORE SUNSHINE...TEMPERATURES SUNDAY EXPECTED TO BE WARMER THAN TODAY. THE FRONT IS THEN EXPECTED TO BECOME STATIONARY JUST SOUTH OF THE FORECAST AREA SUNDAY NIGHT. THE UPPER LEVEL RIDGE WILL SINK JUST FAR ENOUGH SOUTH TO ALLOW THE SHORT WAVE TROUGHS EMBEDDED IN THE ZONAL FLOW TO AFFECT THE UPPER MIDWEST. ONE OF THESE SHORT WAVE TROUGHS WILL MOVE ALONG THE BAROCLINIC ZONE SUNDAY NIGHT AND INTERACT WITH THE LOW LEVEL MOISTURE TRANSPORT TO DEVELOP CONVECTION NORTH OF THE STALLED FRONTAL BOUNDARY. THIS ACTIVITY EXPECTED TO MOVE ACROSS THE FORECAST AREA AND RAISED POPS FROM PREVIOUS FORECAST FOR SUNDAY NIGHT INTO MONDAY MORNING. IF CURRENT MODEL TRENDS CONTINUE...THESE WILL HAVE TO BE RAISED MORE WITH LATER SHIFTS. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY THE GFS SUGGESTS ANOTHER MCS WILL DEVELOP NORTH OF THE STALLED FRONT MONDAY NIGHT AND MOVE ACROSS NORTHERN IOWA INTO SOUTHERN WISCONSIN BY TUESDAY MORNING. THE FRONT THEN GETS PUSHED SOUTH OF THE AREA AS HIGH PRESSURE BUILDS INTO THE UPPER MIDWEST. RAISED POPS FOR MONDAY NIGHT TO AGREE WITH WITH LATEST MODEL TRENDS AND SURROUNDING OFFICES. ALSO LOWERED TEMPERATURES ACROSS THE SOUTH FOR TUESDAY WITH PLENTY OF CLOUD COVER AND RAIN EXPECTED IN THE MORNING. REMAINDER OF THE CURRENT FORECAST LOOKS OK AND NO CHANGES MADE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && 04
Hazardous weather outlook, Jul 23, 9:15 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 915 AM CDT SAT JUL 23 2005 IAZ008>011-018-019-029-030-MNZ094>096-WIZ053>055-061-240900- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-FLOYD-GRANT- HOUSTON-HOWARD-MITCHELL-MOWER-RICHLAND-VERNON-WINNESHIEK- 915 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY. A MOIST AND UNSTABLE AIRMASS BEING LIFTED OVER THE FRONT WILL TRIGGER THUNDERSTORMS ACROSS THE AREA...MAINLY THIS MORNING. THE MAIN THREAT FROM ANY THUNDERSTORMS TODAY WOULD BE LARGE HAIL. ONCE THE WARM FRONT MOVES THROUGH THE AREA...WARM TEMPERATURES ALOFT SHOULD CAP THE AIRMASS AND LIMIT THUNDERSTORM POTENTIAL THIS AFTERNOON INTO TONIGHT. BEHIND THE WARM FRONT...HEAT INDICES THIS AFTERNOON ARE EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE...MAINLY ACROSS PORTIONS OF NORTHEAST IOWA. PROLONGED EXPOSURE TO THIS HEAT COULD CAUSE PHYSICAL PROBLEMS...SUCH AS HEAT EXHAUSTION. A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT. WITH MOISTURE AND INSTABILITY IN PLACE AHEAD OF THE FRONT...THERE IS THE POTENTIAL FOR MORE THUNDERSTORM DEVELOPMENT. HOWEVER...THE WARM TEMPERATURES ALOFT MAY KEEP THE AIRMASS CAPPED AND LIMIT THE THUNDERSTORM POTENTIAL. SHOULD ANY THUNDERSTORMS DEVELOP...THE SEVERE THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL DROP SOUTH OF THE AREA SUNDAY AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. HEAT INDICES ON SUNDAY ARE AGAIN EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE ACROSS THE SOUTH PARTS OF THE AREA AND IN THE RIVER VALLEYS. THE FRONTAL BOUNDARY IS EXPECTED TO WAVER BACK AND FORTH ACROSS IOWA AND NORTHERN ILLINOIS SUNDAY NIGHT THROUGH MONDAY NIGHT...TRIGGERING MORE THUNDERSTORMS. THE EXACT DETAILS ON THE TIMING AND AREAL COVERAGE OF STORMS SUNDAY NIGHT THROUGH MONDAY NIGHT REMAIN UNCERTAIN AT THIS TIME. HOWEVER...SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FLASH FLOOD PRODUCING RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND LATE TONIGHT. SPOTTER GROUPS ARE ADVISED TO REMAIN ALERT FOR POSSIBLE ACTIVATION SUNDAY NIGHT THROUGH MONDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MNZ079-086>088-WIZ017-029-032>034-041>044-240900- ADAMS-BUFFALO-CLARK-DODGE-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED- TAYLOR-TREMPEALEAU-WABASHA-WINONA- 915 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND WEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A CLUSTER OF THUNDERSTORMS WILL TRACK ACROSS CENTRAL AND EASTERN MINNESOTA THIS MORNING...PUSHING INTO NORTHERN WISCONSIN BY NOON. THIS CLUSTER OF THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE. THE THUNDERSTORMS SHOULD MAINLY EFFECT AREAS NORTH OF A WABASHA TO BLACK RIVER FALLS LINE... EXITING EAST OF THE AREA EARLY IN THE AFTERNOON. MEANWHILE...A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY. A MOIST AND UNSTABLE AIRMASS BEING LIFTED OVER THE FRONT WILL LIKELY TRIGGER MORE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. SEVERE WEATHER THREATS WOULD AGAIN BE DAMAGING WINDS AND LARGE HAIL. THE STORM PREDICTION CENTER HAS INDICATED THERE IS A MODERATE RISK FOR SEVERE WEATHER TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE AREA THEN LATE TONIGHT. WITH MOISTURE AND INSTABILITY IN PLACE AHEAD OF THE FRONT...THERE IS THE POTENTIAL FOR MORE THUNDERSTORM DEVELOPMENT. HOWEVER...THE WARM TEMPERATURES ALOFT MAY KEEP THE AIRMASS CAPPED AND LIMIT THE THUNDERSTORM POTENTIAL. SHOULD ANY THUNDERSTORMS DEVELOP...THE SEVERE THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL DROP SOUTH OF THE AREA SUNDAY AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. HEAT INDICES ON SUNDAY ARE AGAIN EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE ACROSS THE SOUTH PARTS OF THE AREA AND IN THE RIVER VALLEYS. THE FRONTAL BOUNDARY IS EXPECTED TO WAVER BACK AND FORTH ACROSS IOWA AND NORTHERN ILLINOIS SUNDAY NIGHT THROUGH MONDAY NIGHT...TRIGGERING MORE THUNDERSTORMS. THE EXACT DETAILS ON THE TIMING AND AREAL COVERAGE OF STORMS SUNDAY NIGHT THROUGH MONDAY NIGHT REMAIN UNCERTAIN AT THIS TIME. HOWEVER...SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FLASH FLOOD PRODUCING RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. SPOTTER GROUPS ARE ADVISED TO REMAIN ALERT FOR POSSIBLE ACTIVATION SUNDAY NIGHT THROUGH MONDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/RRS
In the hours before
Special weather statement, Jul 23, 10:19 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1019 AM CDT SAT JUL 23 2005 MNZ079-086>088-WIZ017-029-032>034-041>044-232100- ADAMS-BUFFALO-CLARK-DODGE-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED- TAYLOR-TREMPEALEAU-WABASHA-WINONA THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 663 IN EFFECT UNTIL 4 PM CDT FOR THE FOLLOWING AREAS IN MINNESOTA THIS WATCH INCLUDES 4 COUNTIES IN SOUTHEAST MINNESOTA DODGE OLMSTED WABASHA WINONA IN WISCONSIN THIS WATCH INCLUDES 9 COUNTIES IN CENTRAL WISCONSIN ADAMS CLARK JUNEAU IN NORTH CENTRAL WISCONSIN TAYLOR IN WEST CENTRAL WISCONSIN BUFFALO JACKSON LA CROSSE MONROE TREMPEALEAU THIS INCLUDES THE CITIES OF...DODGE CENTER...FRANKLIN... GLENDALE...INDEPENDENCE...LA CROSSE...MAUSTON...MEDFORD... NEILLSVILLE...ONALASKA...ROCHESTER...WABASHA AND WINONA.
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:45 AM CDT | Severe Thunderstorm Warning | ARX | Grant | 30 min |
| Jul 23, 12:17 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson, Taylor | 73 min |
| Jul 23, 1:08 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Monroe | 82 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.